Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 93, NWS Des Moines, IA

June 24, 2015Dallas County, Greene County, Guthrie County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 24, 2015, 9:52 PM CDT for Dallas County, Greene County, Guthrie County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2015, 9:52 PM CDT (02:52 UTC)
Expired
Jun 24, 2015, 10:30 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dallas County, IA, Greene County, IA, Guthrie County, IA

The radar

The Des Moines radar (KDMX), 44 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 10:02 PM CDTHAIL 12 W Jamaica, IAHAIL ONGOING AT THIS TIME

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 24, 6:21 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2015-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2015-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 234 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3546 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1148 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
234 m²/s²
0-3 km storm-relative helicity
618 m²/s²
Significant tornado parameter
10.1
Supercell composite
76.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WUUS53 KDMX 250252
SVRDMX
IAC049-073-077-250330-
/O.NEW.KDMX.SV.W.0093.150625T0252Z-150625T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
952 PM CDT WED JUN 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DALLAS COUNTY IN CENTRAL IOWA...
  NORTHEASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
  SOUTH CENTRAL GREENE COUNTY IN WEST CENTRAL IOWA...

* UNTIL 1030 PM CDT

* AT 951 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
  OF LAKE PANORAMA...OR 10 MILES NORTHEAST OF GUTHRIE CENTER...MOVING
  SOUTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  PERRY...ADEL...DALLAS CENTER...PANORA...DE SOTO...LAKE PANORAMA...
  REDFIELD...MINBURN...BAGLEY...YALE...JAMAICA...LINDEN...DAWSON...
  LAKIN SLOUGH GAME MANAGEMENT AREA...SPRINGBROOK STATE PARK AND
  PERRY MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4192 9443 4178 9384 4150 9401 4178 9454
TIME...MOT...LOC 0251Z 295DEG 37KT 4181 9440 

HAIL...1.00IN
WIND...<50MPH
 
$$

COGIL
3 follow-up statements
977 
WWUS53 KDMX 250306
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1006 PM CDT WED JUN 24 2015

IAC049-073-077-250330-
/O.CON.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
DALLAS IA-GUTHRIE IA-GREENE IA-
1006 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR DALLAS...NORTHEASTERN GUTHRIE AND SOUTHERN GREENE COUNTIES...

AT 1005 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF PERRY...MOVING SOUTHEAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

QUARTER HAIL WAS REPORTED IN HERNDON AT 1001 PM CDT.

LOCATIONS IMPACTED INCLUDE...
PERRY...ADEL...DALLAS CENTER...PANORA...DE SOTO...LAKE PANORAMA...
REDFIELD...MINBURN...YALE...JAMAICA...LINDEN...DAWSON...LAKIN SLOUGH
GAME MANAGEMENT AREA...PERRY MUNICIPAL AIRPORT AND SPRINGBROOK STATE
PARK.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4178 9384 4150 9401 4175 9448 4186 9437
      4187 9422
TIME...MOT...LOC 0305Z 298DEG 40KT 4176 9422 

HAIL...1.00IN
WIND...<50MPH
 
$$

COGIL
433 
WWUS53 KDMX 250316
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1016 PM CDT WED JUN 24 2015

IAC073-250325-
/O.CAN.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
GREENE IA-
1016 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GREENE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4178 9384 4150 9401 4165 9429 4186 9417
TIME...MOT...LOC 0315Z 302DEG 35KT 4169 9413 

$$

IAC049-077-250330-
/O.CON.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
DALLAS IA-GUTHRIE IA-
1016 PM CDT WED JUN 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL DALLAS AND EASTERN GUTHRIE COUNTIES...

AT 1015 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
DALLAS CENTER...OR 7 MILES NORTHWEST OF ADEL...MOVING SOUTHEAST AT 40
MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
PERRY...ADEL...DALLAS CENTER...DE SOTO...REDFIELD...MINBURN...LINDEN
AND PERRY MUNICIPAL AIRPORT.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 109 AND 111.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4178 9384 4150 9401 4165 9429 4186 9417
TIME...MOT...LOC 0315Z 302DEG 35KT 4169 9413 

HAIL...1.00IN
WIND...<50MPH
 
$$

HARDING
846 
WWUS53 KDMX 250329
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1029 PM CDT WED JUN 24 2015

IAC049-077-250339-
/O.EXP.KDMX.SV.W.0093.000000T0000Z-150625T0330Z/
DALLAS IA-GUTHRIE IA-
1029 PM CDT WED JUN 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS AND EASTERN
GUTHRIE COUNTIES WILL EXPIRE AT 1030 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN
IOWA.

LAT...LON 4178 9384 4150 9401 4165 9429 4186 9417
TIME...MOT...LOC 0326Z 295DEG 37KT 4169 9413 

$$

HARDING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 7:17 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Jun 24, 7:17 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
717 PM CDT WED JUN 24 2015

.UPDATE...
ISSUED AT 701 PM CDT WED JUN 24 2015

CURRENTLY A WARM FRONT IS GRADUALLY LIFTING ACROSS SW AND FAR
SOUTHERN IOWA. THE AIRMASS IS VERY UNSTABLE WITH VERY STRONG SHEAR
OVER THE AREA. CURRENTLY STORMS HAVE FIRED UP JUST NORTH OF THE
I-80 CORRIDOR BUT ARE MOVING SOUTHEAST INTO THE INSTABILITY AXIS
AND WILL BE AFFECTING LOCATIONS ALONG I-80 AND THE METRO AREA. IN
ADDITION TO SEVERE STORMS...VERY HEAVY RAINFALL WILL OCCUR WITH
THE STORMS. CONDITIONS WILL GRADUALLY IMPROVE LATE TONIGHT...AFT
09Z OR 10Z.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 341 PM CDT WED JUN 24 2015

COMPLEX SCENARIO SETTING UP ACROSS IOWA TONIGHT WITH A
WARM FRONT SURGING NORTH-NORTHEAST INTO SOUTHWEST IOWA PROVIDING
SOME DESTABILIZATION OVER SOUTHWEST IOWA. MUCH OF THIS AREA REMAINS
CAPPED AT THE MOMENT...BUT WITH IMPRESSIVE EFFECTIVE SHEAR AND HIGH
CAPE VALUES AVAILABLE...IF STORMS DEVELOP IN THIS LOCATION THEY
LIKELY WILL RAPIDLY BECOME SEVERE THIS AFTERNOON AND EVENING.
SUPERCELLS ARE CERTAINLY POSSIBLE ON INITIATION WITH STRONG VEERING
AND DEEP LAYER SHEAR WILL PROVIDE A TORNADIC THREAT THROUGH THE MID-
EVENING HOURS.

HOWEVER...THINKING THIS AREA SHOULD REMAIN CAPPED UNTIL LLJ DEVELOPS
TONIGHT COMBINED WITH THE TIMING OF A STRONG SHORTWAVE OVER THE HIGH
PLAINS PUSH ACROSS THE STATE. EXPECTING THE WARM FRONT TO SURGE
NORTH BETWEEN THE INTERSTATE 80 TO HIGHWAY 20 CORRIDOR. STORM
REDEVELOPMENT THIS EVENING LOOKS TO BETWEEN 02Z TO 05Z THURSDAY OVER
THIS CORRIDOR FROM WEST TO EAST AND THE FRONT SHOULD LIGHT UP ALONG
THIS REGION. THE 24.19Z HRRR HAS A DECENT HANDLE ON CURRENT RADAR
TRENDS...ALTHOUGH DIMINISHES THE CURRENT CONVECTION OVER
CRAWFORD/CARROLL COUNTIES THIS AFTERNOON. POTENTIAL FOR STORMS TO
LINGER A LITTLE LONGER THAN WHAT THE HRRR SUGGESTS BUT STILL LOOKING
AT A BREAK BETWEEN REDEVELOPMENT LATER THIS EVENING. SEVERE
POTENTIAL STILL EXISTS DURING THE OVERNIGHT BUT LOOKING MORE LIKELY
STRAIGHT LINE WIND EVENT POTENTIAL.

.LONG TERM /THURSDAY THROUGH WEDNESDAY/...
ISSUED AT 341 PM CDT WED JUN 24 2015

MAIN SHORT WAVE TO TRACK SOUTHEAST OF AREA BY 12Z...BUT RESIDUAL
CONVECTION MAY LINGER OVER THE SOUTHEAST THROUGH MORNING. AS FRONT
SAGS SOUTH THURSDAY...EXPECTING A BREAK FROM THE CONVECTION THROUGH
LATE AFTERNOON. ANOTHER UPPER LEVEL SHORTWAVE WILL DROP SOUTHEAST
ACROSS THE AREA THURSDAY NIGHT AND INTO FRIDAY WITH ENOUGH LIFT AND
INSTABILITY TO PRODUCE SCT THUNDERSTORMS THROUGH THE DAY. WITH
CLOUDS ACROSS THE REGION EXPECT THAT HIGHS WILL BE HELD BACK IN THE
70S FOR ALL OF THE AREA. THE TROUGH FINALLY PULLS SOUTHEAST OF THE
REGION FRIDAY NIGHT WITH A PERIOD OF QUIET WEATHER FROM FRIDAY NIGHT
THROUGH SATURDAY EVENING. OVER THE NEXT FEW DAYS THE PATTERN WILL
SHIFT TO A NORTHWESTERLY FLOW ALOFT. THIS WILL LESSEN THE CHANCES
FOR HEAVY RAINFALL AND ALSO BRING TEMPERATURES TO NEAR NORMAL OR
SLIGHTLY BELOW NORMAL. ANOTHER NORTHERN STREAM SHORTWAVE AND COOL
FRONT WILL DROP SOUTH SATURDAY EVENING WITH ADDITIONAL SCATTERED
THUNDERSTORMS SUNDAY. HIGHS SATURDAY AND SUNDAY WILL BE SOMEWHAT
COOLER WITH NORTHWEST FLOW. HIGHS WILL REMAIN IN THE UPPER 70S TO
LOWER 80S. WITH THE NORTHWEST FLOW IN PLACE THROUGH MIDWEEK NEXT
WEEK...EXPECT MORE OF THE SAME. THE RIDGE SHOULD REMAIN WEST OF IOWA
WITH SOME CHANCES FOR SHOWERS OR THUNDERSTORMS AS COOL FRONTS DROP
SOUTH INTO THE PLAINS AND GREAT LAKES. TEMPERATURES WILL CHANGE
LITTLE WITH HIGHS IN THE 70S TO LOWER 80S AND LOWS IN THE 50S TO
60S.

&&

.AVIATION...25/00Z
ISSUED AT 701 PM CDT WED JUN 24 2015

CONDITIONS WILL BECOME MVFR WITH LOCAL IFR IN STRONG
THUNDERSTORMS. CONDITIONS WILL GRADUALLY IMPROVE AFT 14Z FM NW TO
SE AS SFC WIND BECOMES NRLY AFT 09Z.

&&

.HYDROLOGY...
ISSUED AT 341 PM CDT WED JUN 24 2015

WILL STILL NEED TO CONSIDER FLASH FLOODING OVERNIGHT AND HAVE
EXPANDED THE WATCH FARTHER WEST. VERY GOOD MOISTURE TRANSPORT...
WARM LAYER CLOUD DEPTHS IN THE 13-14KFT RANGE AND PRECIPITABLE
WATER VALUES WELL OVER 2 INCHES TONIGHT. FAIRLY HIGH CONFIDENCE IN
WIDESPREAD FLASH FLOODING OVER THE INTERSTATE 80 TO HIGHWAY 20
CORRIDOR. RAINFALL RATES OF 2 TO 4 INCHES PER HOUR ARE LIKELY AND
WITH THE RAIN THAT FELL ALREADY TODAY...IT WILL NOT TAKE MUCH TO
CAUSE SOME FLASH FLOODING AND POTENTIAL SIGNIFICANT FLASH
FLOODING ISSUES OVER THE AFOREMENTIONED CORRIDOR. THUS...EXPANDED
THE FLASH FLOOD WATCH FURTHER WEST AND INCREASED POPS AND QPF
CONSIDERABLY B/T 03-09Z THURSDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ADAIR-APPANOOSE-
AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CLARKE-
CRAWFORD-DALLAS-DAVIS-FRANKLIN-GREENE-GRUNDY-GUTHRIE-HAMILTON-
HARDIN-HUMBOLDT-JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-
MONROE-POLK-POWESHIEK-SAC-STORY-TAMA-WAPELLO-WARREN-WEBSTER-
WRIGHT.

&&

UPDATE...FAB
SHORT TERM...PODRAZIK
LONG TERM...REV
AVIATION...FAB
HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 24, 4:18 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
418 PM CDT WED JUN 24 2015

IAZ044>050-057>062-070>075-081>086-092>097-252130-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO
THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON
INTO THE LATE EVENING. A FEW TORNADOES ARE POSSIBLE WITH THE
POTENTIAL FOR A STRONG TORNADO ALONG OR SOUTH OF INTERSTATE 80
THIS EVENING. VERY LARGE HAIL IN EXCESS OF 2 INCHES IN DIAMETER
AND DAMAGING WINDS IN EXCESS OF 65 MPH ARE POSSIBLE WITH A FEW
OF THE THUNDERSTORMS. VERY HEAVY RAIN WILL ALSO OCCUR WITH SOME
OF THE THUNDERSTORMS WITH FLASH FLOODING POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

IAZ004>007-015>017-023>028-252130-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THROUGH THIS EVENING.
THE PRIMARY THREAT IS LARGE HAIL. VERY HEAVY RAINFALL IS ALSO
POSSIBLE WITH A FEW OF THE STORMS NEARER HIGHWAY 20.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

IAZ033>039-252130-
SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
418 PM CDT WED JUN 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR PORTIONS OF THE AREA. PLEASE
REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. THE
PRIMARY THREAT IS LARGE HAIL UP TO 1.5 INCHES IN DIAMETER AND
DAMAGING WIND GUSTS TO 60 MPH. AN ISOLATED TORNADO IS MAY OCCUR.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

PERIODIC THUNDERSTORMS ARE POSSIBLE LATE THURSDAY THROUGH MONDAY.
AT THIS TIME...THE SEVERE WEATHER THREAT IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE BETWEEN 5 PM AND MIDNIGHT.

REV

In the hours before

Local storm report, Jun 24, 8:58 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
858 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             NEW VIRGINIA            41.18N 93.73W
06/24/2015  E1.00 INCH       WARREN             IA   TRAINED SPOTTER

&&

FAB
Local storm report, Jun 24, 9:10 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
910 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     TSTM WND GST     MILO                    41.29N 93.44W
06/24/2015  E55 MPH          WARREN             IA   FIRE DEPT/RESCUE

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 9:16 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
916 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND GST     2 NNE OSCEOLA           41.06N 93.76W
06/24/2015  E60 MPH          CLARKE             IA   TRAINED SPOTTER

            0 VISIBILITY WITH TORRENTIAL RAIN.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 9:18 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
918 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 PM     TSTM WND DMG     3 S OSCEOLA             40.99N 93.77W
06/24/2015                   CLARKE             IA   TRAINED SPOTTER

            WALL CLOUD REPORTED. POWER FLASHES REPORTED
            IN OR NEAR OSCEOLA - POSSIBLY STRONG WINDS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Jun 24, 9:43 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
943 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     3 W CHARITON            41.02N 93.36W
06/24/2015  M61 MPH          LUCAS              IA   MESONET

            MEASURED AT THE CHARITON AIRPORT

&&

DONAVON
Local storm report, Jun 24, 9:46 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
946 PM CDT WED JUN 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     HEAVY RAIN       CHARITON                41.02N 93.31W
06/24/2015  E1.75 INCH       LUCAS              IA   TRAINED SPOTTER

            1.75 INCHES OF RAIN IN 20 MINUTES. 50 MPH
            WINDS OR HIGHER ... POWER OUT AT THIS
            LOCATION AT THIS TIME.

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:04 PM CDTTornado WarningDMXDallas41 min
Jun 24, 7:15 PM CDTSevere Thunderstorm WarningDMXAdair, Dallas, Guthrie, Madison45 min
Jun 24, 7:19 PM CDTTornado WarningDMXAdair, Madison26 min
Jun 24, 7:21 PM CDTTornado WarningDMXAdair, Audubon, Cass24 min
Jun 24, 7:45 PM CDTTornado WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 24, 7:47 PM CDTSevere Thunderstorm WarningDMXAudubon, Guthrie28 min
Jun 24, 7:56 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren49 min
Jun 24, 8:29 PM CDTSevere Thunderstorm WarningDMXAdair, Madison, Union17 min
Jun 24, 8:32 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Madison, Warren43 min
Jun 24, 9:10 PM CDTSevere Thunderstorm WarningDMXClarke, Lucas, Marion, Monroe, Warren50 min
Jun 24, 9:17 PM CDTSevere Thunderstorm WarningDMXAppanoose, Decatur, Wayne58 min
Jun 24, 9:44 PM CDTFlash Flood WarningDMXDallas, Greene, Guthrie4 hr
Jun 24, 9:45 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Mahaska, Marion, Monroe, Wapello60 min
Jun 24, 10:15 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne45 min
Jun 24, 10:28 PM CDTSevere Thunderstorm WarningDMXAppanoose, Davis, Wapello47 min
Jun 24, 10:29 PM CDTFlash Flood WarningDMXBoone, Carroll, Greene6 hr
Jun 24, 10:43 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne9 hr
Jun 25, 12:14 AM CDTSevere Thunderstorm WarningDMXDallas, Madison, Warren46 min
Jun 25, 12:22 AM CDTFlash Flood WarningDMXDallas, Greene, Guthrie7 hr
Jun 25, 12:38 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie52 min
Jun 25, 12:59 AM CDTFlash Flood WarningDMXBoone, Dallas, Guthrie, Madison, Marion, Polk and 1 more6 hr
Jun 25, 1:25 AM CDTSevere Thunderstorm WarningDMXJasper, Marion, Polk, Warren35 min
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Greene5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXDallas, Polk5 days
Jun 25, 1:54 AM CDTRiver Flood WarningDMXPolk5 days
Jun 25, 2:27 AM CDTRiver Flood WarningDMXPolk6 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Wapello52 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDavis, Wapello60 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXPolk4 days
Jun 25, 5:07 AM CDTRiver Flood WarningDMXDallas, Guthrie34 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren53 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMadison, Warren40 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXWarren33 hr
Jun 25, 5:07 AM CDTRiver Flood WarningDMXMahaska, Marion46 hr
Jun 25, 6:57 AM CDTAreal Flood WarningDMXAppanoose, Clarke, Dallas, Greene, Guthrie, Lucas and 6 more9 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXLucas, Wayne49 hr
Jun 25, 7:06 AM CDTRiver Flood WarningDMXAppanoose38 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.